MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

ARTHREX, INC. IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 4
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via patient legal representative that on (b)(6) 2016 the patient had undergone a right total knee replacement procedure.The patient was later diagnosed with failed right total knee arthroplasty secondary to loosening and the patient underwent a revision right total knee arthroplasty on (b)(6) 2018 at a different facility by a different surgeon.Although the diagnosis mentioned loosening, there was no mention in the revision op report noting that any loosening was found.The patient's medical records also note that the patient is morbidly obese (bmi 42+ pre and post surgery) which is contraindicated for this device.During the revision procedure the following arthrex implants were removed: ar-513-t4 tibial tray (lot 10057043), ar-516-6r femoral implant (lot 1578051), ar-5623-b410 bearing implant (lot 115571546) and ar-504-psc9 patella implant (lot 132581609).The revision procedure was completed using another manufacturer's products.

Brand Name
IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8001597
Report Number1220246-2018-00712
Device Sequence Number11090562
Product Code MBH
UDI-Device Identifier00888867187870
UDI-Public00888867187870
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K152252
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberIBALANCE TKA, MODULAR TIBIAL TRAY, SZ 4
Device Catalogue NumberAR-513-T4
Device Lot Number10057043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight112